Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Diabetic. Feeling uncomfortable in eye. Could it be a very tiny eye-cataract?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 726 Questions
It's 3-4 months now that I am feeling an uncomfortable sensation that there is a persistent micro grain of sand(?) in my left eye, and no amount of eye-drops and eye-washes hs relieved me of it. A friend of mine says that, because I am diabetic(mellitus-B), it could be a very tiny eye-catarract(?) and for me to see an optometrist. Please advise or clarify any gravity in my circumstances. Thank you.
Posted Sun, 18 Nov 2012 in Vision and Eye Disorders
Answered by Dr. Kulbir Singh 7 hours later
Hello XXXXXXX and thanks for posting the query
The discomfort in the eye has several reasons (Diabetes is one of the cause) and needs proper investigations and check up to rule out the cause. Several reasons are:
1. Conjunctivitis: Inflammation of the Conjunctiva
2. Eye allergies
3. Dry eye Syndrome: In this the tear glands are not able to produce correct quantity of tears.
4. Corneal Ulcer: It is injury to the surface of cornea.
5. Diabetes Mellitus: It is a cause for these types of symptoms as your friend has told you. Diabetes in long term and uncontrolled Diabetes causes Diabetic retinopathy in eye which may result in eye irritation and slight eye sight loss at starting stage. It should be treated as early as possible.

As you have tried certain eye drops and eye wash and does not help you at all. In my opinion you must consult your Ophthalmologist and find out the cause of your problem, accordingly treatment can be planned.

Hope I have answered your query. Write back if you have other related query. I will be happy to answer.
Best Wishes and have a speedy recovery
Dr. Kulbir Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor